A Hollywood actor and stuntman who worked alongside some of the industry's biggest stars died after injecting himself with a treatment that had been prescribed by a medical practitioner, a coroner has found.

The performer died at Melbourne's Alfred Hospital in Australia in March 2025, aged 75.

Now, 19 months after his death, an investigation has revealed new details about the treatment he had been using and the medical emergency that followed.

Although the substances had been prescribed by a doctor, the coroner found that the actor had been taking more than the recommended amount.

The findings have prompted serious questions about the safety of the treatment and whether it should be available through medical practitioners.

Who was the actor who died after injecting peptides?

The actor was Richard Norton, an Australian martial artist, actor, stuntman and fight choreographer who died on March 30, 2025, aged 75.

Norton enjoyed a career spanning decades, becoming a respected figure in Hollywood for his expertise in martial arts and action choreography.

He worked on major film productions and collaborated with prominent actors including Margot Robbie, Ben Affleck and Liam Neeson.

His work extended beyond appearing on screen, with Norton also contributing to stunt coordination, fight choreography and the physical preparation of performers.

He was widely recognised within the action film industry for his technical abilities and extensive martial arts experience.

However, the circumstances surrounding his death have now attracted renewed attention following the release of a coroner's findings.

What caused Richard Norton's death?

According to Coroner David Ryan, Norton's death was triggered by an injection involving the peptides CJC-1295 and ipamorelin.

The coroner found that Norton had administered more than his prescribed dose of the treatment.

Following the injection, he experienced an anaphylactic reaction, a potentially life-threatening allergic response.

The reaction subsequently led to cardiac arrest.

Ryan concluded that the injection had triggered the fatal medical emergency.

The findings distinguish between the fact that the treatment had been prescribed by a medical practitioner and the amount Norton actually administered.

Although the substances had been supplied through a medical professional, Norton was reportedly using quantities above those recommended.

What are CJC-1295 and ipamorelin?

CJC-1295 and ipamorelin are peptides associated with stimulating the body's production or release of growth hormone.

They have been promoted for purposes including muscle development, physical recovery, body composition and age-related concerns.

However, their potential benefits and safety profiles remain uncertain, and they are not equivalent to established, approved treatments for those purposes.

CJC-1295 acts on pathways involved in growth hormone release, while ipamorelin is a growth hormone secretagogue, meaning it stimulates the release of growth hormone.

Products containing these substances have attracted attention in fitness, bodybuilding and anti-ageing communities.

However, the fact that a substance is promoted for physical performance or recovery does not establish that it is safe or clinically effective.

The coroner's investigation highlighted the potential consequences of using experimental treatments, particularly outside the prescribed dosage.

What warning did the coroner issue?

Coroner David Ryan recommended that Australia's Therapeutic Goods Administration reconsider the regulatory position of CJC-1295 and ipamorelin.

He questioned whether it was appropriate for medical practitioners to prescribe the substances given the uncertainty surrounding their therapeutic benefits and potential risks.

The coroner expressed concern about how their safe clinical use could be established when important aspects of their safety remained insufficiently understood.

His findings therefore went beyond Norton's individual case, raising broader questions about the availability of experimental peptide treatments.

The recommendation does not, by itself, mean the substances have been banned or that every patient using them will experience the same reaction.

However, it highlights the importance of regulatory scrutiny and the potential dangers associated with treatments whose risks are not fully understood.

What happened in the hours before Richard Norton died?

According to the coroner's report, Norton had previously used peptide treatments to address symptoms including fatigue, reduced physical recovery, shoulder pain and loss of lean muscle mass.

He had disclosed this history to his medical practitioner and had reportedly found earlier treatment beneficial.

The investigation also established that Norton had been informed about the experimental nature of the treatment.

He signed an informed consent form acknowledging information about its use.

On March 28, 2025, Norton told a nurse that he had been administering more than the prescribed dose.

The nurse advised him to follow the recommended dosage.

Several hours later, Norton reportedly began feeling hot and flushed before becoming unresponsive.

He was taken to hospital but died on March 30.

The coroner subsequently determined that an anaphylactic reaction triggered by the injection had caused cardiac arrest.

What is anaphylaxis and why can it be dangerous?

Anaphylaxis is a severe allergic reaction that can develop rapidly after exposure to certain substances.

Potential triggers include medications, foods, insect stings and other substances capable of provoking an allergic response.

Symptoms can include difficulty breathing, swelling, dizziness, a sudden drop in blood pressure and loss of consciousness.

In severe cases, anaphylaxis can lead to cardiac arrest and death if emergency treatment is not provided quickly.

Importantly, anaphylaxis is not necessarily caused by taking an excessive dose. Severe allergic reactions can sometimes occur even when a substance is used as directed.

In Norton's case, the coroner identified the peptide injection as the trigger and separately established that he had been administering more than the prescribed amount.

Anyone experiencing symptoms of a severe allergic reaction should seek emergency medical assistance immediately.

What happens next following the coroner's findings?

The coroner has recommended that the Therapeutic Goods Administration review the regulatory position of the peptides involved.

The findings may contribute to wider discussions about experimental treatments and the safeguards surrounding their prescription.

However, the report does not establish that a regulatory change has already been implemented.

For patients considering peptide treatments, the case underscores the importance of understanding whether a product is approved, what evidence supports its use and what risks may be involved.

People currently receiving prescribed treatments should discuss concerns with a qualified healthcare professional rather than changing their medication independently.

Norton's death has left the film industry without a respected action performer and has brought renewed attention to the potential dangers of experimental medical treatments.

Source: UNILAD, Callum Jones, October 30, 2026, reporting findings from Coroner David Ryan concerning the death of Richard Norton.